Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 175, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Sep 25, 2015, 1:50 AM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2015, 1:50 AM EDT (05:50 UTC)
- Expired
- Sep 25, 2015, 2:15 AM EDT
- In force
- 25 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 87 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 5.8 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
274 WUUS52 KCHS 250550 SVRCHS SCC015-019-035-250645- /O.NEW.KCHS.SV.W.0175.150925T0550Z-150925T0645Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 150 AM EDT FRI SEP 25 2015 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR PORTIONS OF... BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA... DORCHESTER COUNTY IN SOUTHEASTERN SOUTH CAROLINA... CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA... * UNTIL 245 AM EDT * AT 150 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MIDDLETON PLACE...MOVING NORTHWEST AT 25 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... NORTH CHARLESTON...SUMMERVILLE...SLANDS BRIDGE... ARCHDALE...MAGNOLIA GARDENS...MIDDLETON PLACE AND LADSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... INCREASED ROTATION HAS BEEN DETECTED AND A TORNADO WARNING MAY BE NEEDED. REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO TAKE SHELTER IN A CLOSET...BATHROOM OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE. && LAT...LON 3285 8006 3282 8019 3299 8038 3305 8011 TIME...MOT...LOC 0550Z 153DEG 22KT 3293 8019 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$
1 follow-up statement
884
WWUS52 KCHS 250615
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
215 AM EDT FRI SEP 25 2015
SCC015-019-035-250625-
/O.CAN.KCHS.SV.W.0175.000000T0000Z-150925T0645Z/
BERKELEY SC-DORCHESTER SC-CHARLESTON SC-
215 AM EDT FRI SEP 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR BERKELEY...DORCHESTER AND
CHARLESTON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3285 8006 3282 8019 3299 8038 3305 8011
TIME...MOT...LOC 0614Z 153DEG 22KT 3307 8027
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 11:06 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Sep 24, 11:06 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1106 PM EDT THU SEP 24 2015
...FLASH FLOOD WATCH ISSUED FOR PARTS OF THE LOWCOUNTRY...
.SYNOPSIS...
A WEDGE OF HIGH PRESSURE WILL PREVAIL INLAND THROUGH THE WEEKEND AND
INTO THE MIDDLE OF NEXT WEEK. A WEAK AREA OF LOW PRESSURE EMBEDDED
WITHIN A COASTAL TROUGH WILL DRIFT NORTHWARD ALONG THE SOUTHEAST
COAST INTO THE WEEKEND...THEN DISSIPATE OVER THE MID ATLANTIC REGION
BY EARLY NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR CHARLESTON...BERKELEY...
COLLETON...DORCHESTER AND BEAUFORT COUNTIES UNTIL 8 AM. MESOSCALE
AND RADAR TRENDS SUGGEST THERE WILL BE AN INCREASING RISK FOR
FLASH FLOODING OVER THE NEXT FEW HOURS AS A LARGE CONVECTIVE BAND
ORGANIZES AND MOVES NORTH. EXPECT 2-4 INCHES WITH LOCAL AMOUNTS IN
EXCESS OF 5 INCHES.
LATE EVENING WATER VAPOR ANIMATIONS SHOW AN IMPRESSIVE TROPICAL
MOISTURE PLUME ADVECTING NORTH AHEAD OF AN UPPER LEVEL CYCLONE
GYRATING OVER SOUTHWEST GEORGIA. PWATS WITHIN THE MOISTURE PLUME
ARE WELL OVER 2 INCHES WITH THE KCHS 25/00Z RAOB SAMPLING A PWAT
OF 2.06 INCHES. THE MOISTURE PLUME HAS ORIGINS FROM THE EASTERN
PACIFIC INTERTROPICAL CONVERGENCE ZONE /ITCZ/ SO THE LATEST
BLENDED PRECIPITABLE WATER PRODUCT DEPICTION OF A RIBBON OF 2.25
TO 2.75 INCH PWATS JUST OFF THE LOWER SOUTH CAROLINA COAST LOOK
REASONABLE. 25/01Z MESOANALYSIS PLACED 1010 HPA LOW PRESSURE ABOUT
50-55NM EAST-SOUTHEAST OF TYBEE ISLAND WITH A PRONOUNCED COASTAL
FRONT EXTENDING NORTH ALONG THE CHARLESTON COUNTY COAST THEN
ARCHING UP ALONG THE UPPER SOUTH CAROLINA COAST AND INTO THE
CRYSTAL COAST OF NORTH CAROLINA.
EXPECT THE SURFACE LOW TO MEANDER NORTHWEST TO THE FAR LOWER
SOUTH CAROLINA COAST OVERNIGHT WHERE THE LARGEST PRESSURE FALLS
ARE BEING CURRENTLY BEING OBSERVED. THE COASTAL FRONT IS ALSO
PROGGED TO MOVE INLAND ACROSS THE CHARLESTON TRI-COUNTY AREA. AS
THE LOW APPROACHES AND THE COASTAL FRONT MOVES INLAND...EXPECT
LOW-LEVEL CONVERGENCE TO INTENSIFY ALONG LOWER SOUTH CAROLINA
COAST WITH VALUES APPROACHING 75-100 G/KG/12HR. THIS SHOULD
RESULT IN SEVERAL BANDS OF MODERATE-HEAVY RAIN MOVING INLAND FROM
THE ATLANTIC AND AFFECTING AN AREA ROUGHLY BOUNDED BY A BEAUFORT-
SUMMERVILLE-MCCLELLANVILLE CORRIDOR OVERNIGHT...WHICH INCLUDES
THE CHARLESTON METRO AREA. THE RAIN COULD BECOME HEAVY AT TIMES AS
PWATS SURGE AND 850-700 HPA INFLOW INTENSIFIES. THERE WILL BE A
RISK FOR FLOODING AS TIDES REMAIN ELEVATED AND ANY CONVECTIVELY
DRIVEN HEAVY RAINFALL COULD EASILY OVERCOME DRAINAGE RATES. WILL
CALL FOR CATEGORICAL POPS OF 80-90 PERCENT FOR MUCH OF SOUTHEAST
SOUTH CAROLINA WITH A SHARP CUT OFF IN POPS ACROSS SOUTHEAST
GEORGIA WHERE A DRY SLOT IS CURRENTLY SITUATED.
TEMPERATURES...PINNING DOWN TEMPERATURES OVERNIGHT WILL BE
TRICKY. LOWS SHOULD BOTTOM OUT IN THE LOWER 60S ACROSS FAR
INTERIOR SOUTHEAST GEORGIA BEFORE LEVELING OUT LATER WITH
TEMPERATURES LIKELY RISING INTO THE LOWER-MID 70S ACROSS THE
CHARLESTON TRI- COUNTY AREA AND ALONG THE LOWER SOUTH CAROLINA
COAST IN RESPONSE TO THE COASTAL FRONT MOVING INLAND. HAVE MADE
SOME SIZABLE ADJUSTMENTS TO HOURLY TEMPERATURES TO TRY AND ACCOUNT
FOR THIS.
TORNADOES/WATERSPOUTS...THERE ARE SMALL PROBABILITIES FOR AN
ISOLATED WATERSPOUT TO MOVE ONSHORE ALONG THE LOWER SOUTH CAROLINA
COAST OVERNIGHT AS AN AREA OF ENHANCED LOW-LEVEL HELICITY
ASSOCIATED WITH THE APPROACHING LOW AND COASTAL FRONT DRAWS
CLOSER. BEST CHANCES COULD BE ALONG THE CHARLESTON COUNTY COAST
IN THE VICINITY OF THE COASTAL FRONT.
FOG/DRIZZLE/STRATUS...THERE ARE SIGNALS THAT WIDESPREAD STRATUS
AND POSSIBLY DRIZZLE COULD IMPACT MUCH OF SOUTHEAST GEORGIA LATER
TONIGHT AS THE DRY SLOT NOTED OVER CENTRAL GEORGIA AND THE FLORIDA
PANHANDLE NUDGES EAST SLIGHTLY. COULD VERY WELL SEE A STRATUS
BUILD DOWN EVENT UNFOLD SOUTH OF THE SAVANNAH RIVER LATER TONIGHT
WITH POSSIBLE DENSE FOG. IT IS UNCLEAR ATTM HOW WIDESPREAD OR
DENSE THE FOG WILL BE...BUT WILL INTRODUCE AREAS OF FOG IN THE
FORECAST FOR MUCH OF SOUTHEAST GEORGIA TO TREND.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
AN UPPER LEVEL LOW OVER THE SOUTHEAST U.S. ON FRIDAY WILL SLOWLY
DRIFT WESTWARD THROUGH SUNDAY AS HIGHER PRESSURE GRADUALLY BUILDS
FROM THE SOUTHEAST/ATLANTIC. THE HIGHEST MOISTURE WILL RESIDE OVER
THE NORTHERN 1/3 OF THE AREA ON FRIDAY...WITH PWS AROUND 2 INCHES...
THEN SHIFT NORTH OF THE AREA SATURDAY AND SUNDAY. HOWEVER...PWS WILL
STILL REMAIN 1.6 TO 1.9 INCHES THROUGH THE PERIOD...ESPECIALLY BY
LATER SUNDAY WHEN TROPICAL MOISTURE BEGINS TO MOVE NORTHEAST TOWARD
THE REGION FROM THE GULF OF MEXICO.
FRIDAY...THE HIGHEST POPS WILL BE DURING THIS PERIOD...ESPECIALLY
OVER THE NORTHERN 1/3...WHERE THE DEEPEST MOISTURE WILL EXIST. A
WEDGE OF HIGH PRESSURE AT THE SURFACE WILL KEEP LOW LEVEL WINDS
NORTHEAST...AND ALONG WITH CLOUDS...WILL HOLD MAX TEMPS IN THE MID
TO UPPER 70S...OR POSSIBLY A BIT LOWER OVER THE NORTH.
BY SATURDAY AND SUNDAY...THE UPPER LOW/FORCING WEAKENS. PART OF THE
UPPER LOW ENERGY MOVES NORTHWEST AND ANOTHER PART DROPS SOUTHWEST
INTO THE WESTERN GULF. AT THE SURFACE...THE WEDGE OF HIGHER PRESSURE
CONTINUES TO GRADUALLY WEAKEN. HAVE POPS LOWERING TO CHANCE LEVELS
ON SATURDAY THEN CHANCE/SLIGHT CHANCE FOR SUNDAY. LOW LEVEL WINDS
WILL REMAIN NORTHEAST WITH HIGHS IN THE UPPER 70S TO LOWER 80S AND
LOWS IN THE MID TO UPPER 60S.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
OVERALL CONFIDENCE IN THE LONG TERM IS LESS THAN DESIRABLE AS THE
MODELS CAN/T QUITE DECIDE WHAT THE PATTERN IS GOING TO LOOK LIKE
INTO THE MIDDLE OF NEXT WEEK. CURRENTLY...THE CONSENSUS IS FOR A
ANOTHER UPPER LOW TO SIT NEAR THE SOUTHERN PLAINS/NORTHWEST GULF AND
ALLOW FOR A DEEP SOUTHERLY FEED OF GULF MOISTURE TO PUSH INTO MUCH
OF THE SOUTHEAST. THE INLAND AND PREVAILING NORTHEAST FLOW PERSIST
THROUGH THE FORECAST PERIOD...AND MODEL SOLUTIONS LOOK CONSIDERABLY
WETTER AND MORE ACTIVE THAN THEY DID 24 HOURS AGO. THE FORECAST
FEATURES NEAR NORMAL TEMPERATURES AND POPS CAPPED OFF IN THE CHANCE
RANGE DUE TO THE UNCERTAINTY.
&&
.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
KCHS...MVFR CIGS WILL PREVAIL WITH OCCASIONAL BOUTS OF VSBYS/CIGS
DROPPING TO IFR TERRITORY. SHOWERS SHOULD STEADILY TRANSITION TO
WIDESPREAD RAINS AFTER MIDNIGHT AS LOW PRESSURE APPROACHES THE
COAST. THIS SHOULD KEEP CIGS/VSBYS MAINLY IN MVFR. MVFR WILL
LIKELY LINGER WELL INTO THE DAY FRIDAY.
KSAV...ALTHOUGH HEAVY RAINS WILL LIKELY REMAIN NORTH AND NORTHEAST
OF THE TERMINAL...THE RISK FOR DRIZZLE...LOW STRATUS AND POSSIBLY
FOG WILL INCREASE THIS EVENING THROUGH THE OVERNIGHT PERIOD. THERE
ARE SIGNALS THAT A STRATUS BUILD DOWN EVENT COULD UNFOLD WITH LOW
CIGS TRANSITIONING TO DENSE FOG...ESPECIALLY AFTER 08Z. WILL HAVE
TO WATCH THESE TRENDS CAREFULLY AS INCREASING WINDS ATOP THE
BOUNDARY LAYER DOES INTRODUCE SOME UNCERTAINTY ON WHETHER CIGS
WILL TRANSITION TO FOG OR NOT. INCOMING GUIDANCE IS CERTAINLY
TRENDING LOWER WITH BOTH VSBYS AND CIGS AND THE 00Z TAF WILL TREND
THAT WAY AS WELL. WILL SHOW PREVAILING IFR CIGS WITH CIGS LOWERING
TO ALTERNATE MINIMUMS BY 06Z AND TO AIRFIELD MINIMUMS BY 08Z. WILL
CAP VSBYS AT 2SM FOR NOW GIVEN THE UNCERTAINTY ON HOW LOW VSBYS
WILL DUE TO INCREASING WINDS ALOFT. CONDITIONS WILL IMPROVE ABOVE
AIRFIELD MINIMUMS BY 13Z WITH VFR THEREAFTER.
EXTENDED AVIATION OUTLOOK...FRIDAY...PERIODS OF FLIGHT
RESTRICTIONS...MAINLY FOR CEILINGS... WILL BE POSSIBLE WITHIN
PERIODS OF SHOWERS AND ISOLATED THUNDERSTORMS...ESPECIALLY FOR
KCHS. A GRADUAL IMPROVEMENT IN CONDITIONS LIKELY SATURDAY THROUGH
EARLY NEXT WEEK AS RAIN CHANCES DECREASE. HOWEVER...FLIGHT
RESTRICTIONS FOR CEILINGS STILL POSSIBLE THROUGH THE
WEEKEND...ESPECIALLY AT NIGHT...DUE TO NORTHEAST LOW LEVEL FLOW
BEING OVERRUN BY MOIST SOUTHWEST FLOW ABOVE THE SURFACE.
&&
.MARINE...
TONIGHT...THE GRADIENT CONTINUES TO PINCH ALONG THE LOWER SOUTH
CAROLINA COAST AHEAD OF THE APPROACHING SURFACE LOW.
NO HIGHLIGHTS EXPECTED THROUGH EARLY NEXT WEEK. A TROUGH OF LOW
PRESSURE WILL LIKELY REMAIN OVER THE COASTAL WATERS THROUGH
SATURDAY...THEN BEGIN TO WEAKEN BY SUNDAY AND MONDAY. GENERALLY EAST-
NORTHEAST WINDS OF 15 KTS OR LESS EXPECTED FRIDAY AND SATURDAY...
THEN LIKELY BECOMING WEAKER FROM THE NORTHEAST SUNDAY AND MONDAY.
SEAS EXPECTED TO REMAIN 3 TO 5 FEET OR LESS FRIDAY AND
SATURDAY...THEN EXPECTED TO DECREASE SOME SUNDAY AND INTO EARLY
NEXT WEEK.
&&
.TIDES/COASTAL FLOODING...
ELEVATED TIDES WILL LINGER INTO THE WEEKEND WITH POTENTIAL FOR
SHALLOW COASTAL FLOODING AROUND THE LATE DAY HIGH TIDE CYCLE.
ADDITIONAL COASTAL FLOOD ADVISORIES ARE LIKELY.
RIP CURRENTS...MODERATE RISK FOR FRI. AN ENHANCED RISK FOR RIP
CURRENTS POSSIBLE SATURDAY THROUGH SUNDAY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...FLASH FLOOD WATCH UNTIL 8 AM EDT FRIDAY FOR SCZ043>045-048>050-
052.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT FRIDAY FOR AMZ350-352-374.
&&
STHazardous weather outlook, Sep 24, 11:11 PM EDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1111 PM EDT THU SEP 24 2015 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042-047-260315- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND JASPER- 1111 PM EDT THU SEP 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. DENSE FOG...AREAS OF FOG ARE EXPECTED TO DEVELOP ACROSS MUCH OF SOUTHEAST GEORGIA TONIGHT. THE FOG COULD BECOME LOCALLY DENSE AT TIMES WITH VISIBILITIES 1/4 MILE OR LESS. A DENSE FOG ADVISORY MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-260315- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 1111 PM EDT THU SEP 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS...A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE TONIGHT AS LOW PRESSURE APPROACHES THE COAST. A FEW OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 35 KT...WATERSPOUTS...CLOUD TO WATER LIGHTNING AND HEAVY RAIN REDUCING VISIBILITIES TO LESS THAN 1 NM. SPECIAL MARINE WARNINGS MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139-141-SCZ051-260315- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- COASTAL JASPER- 1111 PM EDT THU SEP 24 2015 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT FRIDAY THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. RIP CURRENTS...PERSISTENT NORTHEAST WINDS MAY BRING AN ENHANCED RISK OF RIP CURRENTS THROUGH THE WEEKEND. COASTAL FLOODING...INCREASING ASTRONOMICAL FACTORS AND PERSISTENT NORTHEAST WINDS WILL RESULT IN AN ENHANCED RISK OF SHALLOW SALT WATER FLOODING DURING THE EVENING HIGH TIDES THROUGH THE WEEKEND. COASTAL FLOOD ADVISORIES COULD EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ043>045-052-260315- INLAND COLLETON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY- 1111 PM EDT THU SEP 24 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ048>050-260315- BEAUFORT-COASTAL COLLETON-CHARLESTON- 1111 PM EDT THU SEP 24 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT FRIDAY... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT FRIDAY THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. MODERATE RISK FOR RIP CURRENTS. RIP CURRENTS...PERSISTENT NORTHEAST WINDS MAY BRING AN ENHANCED RISK OF RIP CURRENTS THROUGH THE WEEKEND. COASTAL FLOODING...INCREASING ASTRONOMICAL FACTORS AND PERSISTENT NORTHEAST WINDS WILL RESULT IN AN ENHANCED RISK OF SHALLOW SALT WATER FLOODING EVENING HIGH TIDES THROUGH THE WEEKEND. COASTAL FLOOD ADVISORIES COULD EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ354-374-260315- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1111 PM EDT THU SEP 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Sep 24, 10:17 PM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1017 PM EDT THU SEP 24 2015 SCZ049-050-250245- CHARLESTON SC-COASTAL COLLETON SC- 1017 PM EDT THU SEP 24 2015 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF UNTIL 1045 PM EDT... AT 1016 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM JUST OFFSHORE OF EDISTO BEACH...MOVING WEST AT 15 MPH. WINDS IN EXCESS OF 40 MPH AND FUNNEL CLOUDS WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EDISTO BEACH. THIS STORM MAY INTENSIFY AND HAS SHOWN SOME ROTATION. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3250 8029 3251 8033 3255 8028 3254 8022 TIME...MOT...LOC 0216Z 101DEG 13KT 3252 8020
Special weather statement, Sep 24, 10:18 PM EDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON SC 1018 PM EDT THU SEP 24 2015 SCZ049-050-250245- CHARLESTON SC-COASTAL COLLETON SC- 1018 PM EDT THU SEP 24 2015 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND CHARLESTON COUNTIES UNTIL 1045 PM EDT... AT 1016 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM JUST OFFSHORE OF EDISTO BEACH...MOVING WEST AT 15 MPH. WINDS IN EXCESS OF 40 MPH AND FUNNEL CLOUDS WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EDISTO BEACH. THIS STORM MAY INTENSIFY AND HAS SHOWN SOME ROTATION. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3250 8029 3251 8033 3255 8028 3254 8022 TIME...MOT...LOC 0216Z 101DEG 13KT 3252 8020
Local storm report, Sep 24, 11:20 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1120 PM EDT THU SEP 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM HEAVY RAIN 2 SW EDISTO ISLAND 32.54N 80.33W
09/24/2015 M3.22 INCH CHARLESTON SC MESONET
&&
EVENT NUMBER CHS1501035Local storm report, Sep 25, 1:27 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
127 AM EDT FRI SEP 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 AM TORNADO 2 SSW SHADOWMOSS 32.83N 80.09W
09/25/2015 CHARLESTON SC TRAINED SPOTTER
A SPOTTER REPORTED SIDING OFF A HOME IN BOLTON LANDING.
&&
EVENT NUMBER CHS1501036
DPBLocal storm report, Sep 25, 1:37 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
137 AM EDT FRI SEP 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 AM TORNADO 3 NNE JOHNS ISLAND 32.77N 80.06W
09/25/2015 CHARLESTON SC TRAINED SPOTTER
NUMEROUS TREES DOWN NEAR SWYGERT LANDING.
&&
EVENT NUMBER CHS1501037
DPBSpecial weather statement, Sep 25, 1:38 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
138 AM EDT FRI SEP 25 2015
SCZ044-050-250615-
DORCHESTER SC-CHARLESTON SC-
138 AM EDT FRI SEP 25 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
CHARLESTON COUNTIES UNTIL 215 AM EDT...
AT 137 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MIDDLETON PLACE...MOVING NORTHWEST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND FUNNEL CLOUDS WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTH CHARLESTON...SUMMERVILLE...SLANDS BRIDGE...
ARCHDALE...MAGNOLIA GARDENS...MIDDLETON PLACE AND LADSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3300 8012 3300 8010 3299 8010 3299 8008
3280 8003 3276 8021 3300 8037 3305 8018
TIME...MOT...LOC 0537Z 152DEG 22KT 3285 8017The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 8:49 PM EDT | Special Weather Statement | CHS | Beaufort | 26 min |
| Sep 24, 9:45 PM EDT | Areal Flood Advisory | CHS | Charleston, Colleton | 60 min |
| Sep 24, 10:14 PM EDT | Special Marine Warning | CHS | 31 min | |
| Sep 24, 10:17 PM EDT | Special Weather Statement | CHS | Beaufort | 28 min |
| Sep 24, 10:18 PM EDT | Special Weather Statement | CHS | Beaufort | 27 min |
| Sep 24, 10:35 PM EDT | Special Marine Warning | CHS | 115 min | |
| Sep 24, 10:44 PM EDT | Areal Flood Advisory | CHS | Charleston, Colleton | 2 hr |
| Sep 24, 11:01 PM EDT | Flash Flood Watch | CHS | Berkeley, Colleton, Dorchester | 5 hr |
| Sep 24, 11:34 PM EDT | Areal Flood Advisory | CHS | Beaufort | 86 min |
| Sep 25, 12:24 AM EDT | Areal Flood Advisory | CHS | Charleston, Colleton, Dorchester | 96 min |
| Sep 25, 12:37 AM EDT | Severe Thunderstorm Warning | CHS | Charleston | 53 min |
| Sep 25, 12:38 AM EDT | Tornado Warning | CHS | Charleston | 37 min |
| Sep 25, 12:45 AM EDT | Tornado Warning | CHS | Berkeley, Charleston, Dorchester | 45 min |
| Sep 25, 1:38 AM EDT | Special Weather Statement | CHS | Charleston | 37 min |
| Sep 25, 2:11 AM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Colleton, Dorchester | 94 min |
| Sep 25, 3:45 AM EDT | Coastal Flood Advisory | CHS | 3 hr | |
| Sep 25, 10:57 AM EDT | Coastal Flood Advisory | CHS | 10 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.